Alert archive / Iowa / Wind Advisories in 2014

Wind Advisory 6, NWS Des Moines, IA

February 20, 20145 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Feb 20, 2014, 4:49 AM CST for 5 counties in Iowa. It took effect at Feb 20, 2014, 12:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2014, 4:49 AM CST (10:49 UTC)
In effect from
Feb 20, 2014, 12:00 PM CST
Expired
Feb 21, 2014, 3:37 AM CST
In force
16 hr
Issued by
NWS Des Moines, IA

Counties Appanoose County, IA, Davis County, IA, Monroe County, IA, Wapello County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 125 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2156 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WWUS73 KDMX 201049
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
449 AM CST THU FEB 20 2014

...VERY STRONG WINDS DEVELOPING TODAY...

.AN INTENSE LOW PRESSURE SYSTEM WILL MOVE FROM MISSOURI AND
THROUGH SOUTHEAST IOWA TODAY. VERY STRONG NORTHWEST WINDS WILL
DEVELOP IN THE WAKE OF THE SYSTEM TODAY.

IAZ085-086-095>097-201900-
/O.NEW.KDMX.WI.Y.0006.140220T1800Z-140221T1200Z/
MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALBIA...OTTUMWA...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
449 AM CST THU FEB 20 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST FRIDAY.

* TIMING...THIS AFTERNOON AND OVERNIGHT TONIGHT

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND GUSTS
OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
4 follow-up statements
214 
WWUS73 KDMX 201837
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1237 PM CST THU FEB 20 2014

...VERY STRONG WINDS DEVELOPING TODAY...

.AN INTENSE LOW PRESSURE SYSTEM WILL MOVE FROM MISSOURI AND
THROUGH SOUTHEAST IOWA TODAY. VERY STRONG NORTHWEST WINDS WILL
DEVELOP IN THE WAKE OF THE SYSTEM TODAY.

IAZ085-086-095>097-210245-
/O.CON.KDMX.WI.Y.0006.000000T0000Z-140221T1200Z/
MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALBIA...OTTUMWA...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
1237 PM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* TIMING...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE THROUGH
  THE AFTERNOON HOURS.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND
GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

AWB
411 
WWUS73 KDMX 202157
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
357 PM CST THU FEB 20 2014

...VERY STRONG WINDS THIS EVENING...

.AN INTENSE LOW PRESSURE SYSTEM WILL MOVE FROM EASTERN IOWA TO
WISCONSIN TODAY. VERY STRONG NORTHWEST WINDS WILL CONTINUE IN THE
WAKE OF THE SYSTEM TODAY.

IAZ085-086-095>097-210600-
/O.CON.KDMX.WI.Y.0006.000000T0000Z-140221T1200Z/
MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALBIA...OTTUMWA...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
357 PM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* TIMING...NORTHWESTERLY WINDS WILL CONTINUE TO INCREASE THROUGH
  THE AFTERNOON AND EVENING HOURS.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND
GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

AWB
420 
WWUS73 KDMX 210524
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1124 PM CST THU FEB 20 2014

...VERY STRONG WINDS THIS EVENING...

.AN INTENSE LOW PRESSURE SYSTEM WILL MOVE ACROSS WISCONSIN
OVERNIGHT. VERY STRONG WEST NORTHWEST WINDS WILL CONTINUE THROUGH
THE NIGHT.

IAZ085-086-095>097-211200-
/O.CON.KDMX.WI.Y.0006.000000T0000Z-140221T1200Z/
MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALBIA...OTTUMWA...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
1124 PM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* TIMING...NORTHWESTERLY WINDS WILL PERSIST OVERNIGHT...TAPERING
  OFF TOWARD MORNING.

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND
GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

LEE
263 
WWUS73 KDMX 210937
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
337 AM CST FRI FEB 21 2014



IAZ085-086-095>097-211045-
/O.CAN.KDMX.WI.Y.0006.000000T0000Z-140221T1200Z/
MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALBIA...OTTUMWA...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
337 AM CST FRI FEB 21 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED SOME TO BELOW ADVISORY CRITERIA...THIS THE
WIND ADVISORY HAS BEEN CANCELLED. HOWEVER WESTERLY WINDS OF 20 TO
25 MPH WITH SOME GUSTS TO 35 MPH CAN STILL BE EXPECTED INTO THE
MORNING HOURS.

$$

MJB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Feb 20, 4:19 AM CST, 30 minutes earlier.

Area forecast discussion, Feb 20, 4:19 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
419 AM CST THU FEB 20 2014

.SHORT TERM /TODAY/...
ISSUED AT 420 AM CST THU FEB 20 2014

SIGNIFICANT WINTER STORM WILL IMPACT THE REGION TODAY
AND THROUGH TONIGHT. CONTINUE TO FINE TUNE THE FORECAST BASED ON
TRENDS WITH ADJUSTMENTS MAINLY ON TIMING OF TRANSITION TO SNOW WITH
WARM LAYER LINGERING ALONG AND SOUTHEAST OF A WATERLOO TO DES MOINES
TO LAMONI LINE THROUGH THIS MORNING AND THIS REMAINS THE REGION WITH
HIGHEST UNCERTAINTY FOR SNOW AMOUNTS AS THERE WILL BE A BIG CONTRAST
OVER A SMALL AREA. POTENTIAL FOR CONVECTION AND THUNDERSNOW REMAINS
HIGH ALONG AND 50 MILES TO THE NORTHWEST OF THE LINE MENTIONED ABOVE
AS INGREDIENTS FOR SLANTWISE CONVECTION IS HIGH. SOME OF THESE
INGREDIENTS ACTUALLY EXTEND WELL INTO THE NORTHWEST PORTION OF THE
FORECAST AREA. SNOWFALL RATES OF 2 INCHES PER HOUR OR MORE WILL BE
LIKELY WHERE THE THUNDERSNOW OCCURS. SNOWFALL AMOUNT OF 4 TO 7
INCHES LIKELY OVER PORTIONS OF THE WEST CENTRAL TO 8 TO 11 OVER THE
NORTHEAST AND 2 TO 5 INCHES EXPECTED FOR BOTH THE WATERLOO AND DES
MOINES METROS. VERY STRONG WINDS EXPECTED WITH THE SYSTEM WITH 60+
KTS AT 925 MB ARRIVING THIS AFTERNOON. WIND GUSTS OF 50 TO 60 MPH
ARE EXPECTED TO REACH THE SFC AND WILL CREATE SIGNIFICANT BLOWING
AND DRIFTING OF SNOW AND WIDESPREAD BLIZZARD CONDITIONS. PEAK WINDS
WILL BE AROUND 6 PM THIS EVENING THE SLOWLY TAPERING THE REMAINDER
OF THE NIGHT. THIS COULD SEVERELY CRIPPLE TRAVEL THROUGH THE PERIOD.
HAVE SIMPLIFIED HEADLINES BUT DID SPLIT TO ADJUST FOR TIMING ISSUES.
WIND ADVISORY OVER THE FAR SOUTHEAST WHERE LITTLE TO NO SNOW IS
FORECAST. WILL NEED TO BE MONITORED FOR AN UPGRADE TO HIGH WIND
WARNING. BLIZZARD WARNING EXTENDED TO INCLUDE ALL AREAS WITH
FORECAST AMOUNTS ABOVE 3 INCHES.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
ISSUED AT 420 AM CST THU FEB 20 2014

STRONG WINTER STORM TO WORK ITS WAY EAST OF THE CWA BY LATE FRIDAY
MORNING...AS BRIEF AREA OF SFC HIGH PRESSURE TO BUILD INTO THE
AREA FRIDAY. SOME LINGERING GUSTY WINDS POSSIBLE FRIDAY WITH CAA
STILL IN PLACE AND A TIGHTENED SFC PRES GRADIENT. THEREFORE
CONTINUED MENTION OF BLOWING SNOW INTO THE MORNING
HOURS...ESPECIALLY WHERE THE HIGHER SNOW AMOUNTS ARE EXPECTED.
WINDS SHOULD DIMINISH TOWARD MID/LATE MORNING. WEAKER SHORTWAVE
ENERGY TO DROP THROUGH THE CWA LATE FRIDAY INTO FRIDAY
NIGHT...WITH ANOTHER PUSH OF COLDER AIR. HAVE INCREASING CLOUD
COVER AND WILL HAVE TO MONITOR AS THERE COULD BE A BRIEF PERIOD OF
LIGHT SNOW OR FLURRIES POSSIBLE. MODELS STILL UNCERTAIN ON
AVAILABLE MOISTURE...AND PLACEMENT THUS HAVE NOT INCLUDED ANY
PRECIP MENTION AS OF YET. NEAR ZONAL TO SLIGHT NORTHWEST FLOW
PATTERN TO REMAIN ACROSS THE CENTRAL US THROUGH THE WEEKEND...WITH
ANOTHER STRONGER COLD FRONTAL PASSAGE EXPECTED MONDAY. ASSOCIATED
SYSTEM COULD BRING ANOTHER CHANCE FOR SNOW TO THE AREA MAINLY
MONDAY INTO MONDAY NIGHT. EC/GFS IN DISAGREEMENT OVER THE TIMING
OF THIS SYSTEM...WITH THE EC SLIGHTLY FASTER THAN THE GFS BRINGING
IN THE SYSTEM MAINLY MONDAY. GFS BRINGS THE SYSTEM IN LATER MONDAY
INTO MONDAY NIGHT...THEREFORE KEPT HIGHEST POPS DURING THE DAY
MONDAY AND SLIGHTLY LOWER POPS FOR MONDAY NIGHT AT THIS TIME.
ARCTIC HIGH PRESSURE TO THEN BUILD INTO THE CWA FOR TUESDAY INTO
WEDNESDAY...WITH A REINFORCING SHOT OF ARCTIC AIR ACROSS THE
REGION LATE WEDNESDAY. H85 TEMPS DROP INTO THE -20S CELSIUS BY THE
MIDDLE TO END OF NEXT WEEK...WHICH SHOULD KEEP TEMPS WELL BELOW
AVERAGE BY THE END OF THE FORECAST PERIOD.

&&

.AVIATION...20/06Z
ISSUED AT 1141 PM CST WED FEB 19 2014

CONDITIONS WILL DETERIORATE ON THURSDAY...ESPECIALLY AFTER MID
MORNING. A STRENGTHENING WINTER STORM IS APPROACHING FROM THE
SOUTHWEST...SPREADING RAIN ACROSS PARTS OF IOWA ALREADY WITH MVFR
CIGS/VSBYS EXPECTED AT DSM/OTM AND POSSIBLY ALO BY 09 OR 10Z.
WIDESPREAD LOW CIGS AND SOME BR SHOULD DEVELOP ALONG WITH LIGHT
PRECIP BY SUNRISE AT ALL TERMINALS...THEN BETWEEN MID MORNING AND
EARLY AFTERNOON A SURGE OF WIND AND HEAVY SNOW WILL SWEEP ACROSS
THE AREA BRINGING LIFR OR LOWER VSBYS AND CIGS BLO FL010 IN THE
AFTN AND EVE. THE SNOW WILL NOT TAPER OFF UNTIL AFTER SUNSET...BUT
WINDS WILL REMAIN VERY STRONG WITH BLSN THROUGH THURSDAY NIGHT.
THUNDERSTORMS ARE ALSO POSSIBLE WITH THE OVERNIGHT PRECIP IN THE
NEXT FEW HOURS...AND AGAIN IN THE HEAVY SNOW...BUT PROBABILITY OF
OCCURRENCE AT A GIVEN TERMINAL TOO LOW TO INCLUDE IN TAFS ATTM.

&&

.HYDROLOGY...
ISSUED AT 259 PM CST WED FEB 19 2014

HYDRO-RELATED CONCERNS INVOLVE TWO ASPECTS...FIRST THE POTENTIAL FOR
FLASH FLOODING...AND SECOND...THE POTENTIAL FOR RIVER ICE JAMS AND
ASSOCIATED FLOODING. THE GEOGRAPHIC AREA OF CONCERN IS SOUTH OF I-80
AND EAST OF I-35 FOR BOTH ASPECTS.

THE COMBINATION OF SEASONALLY MODERATE TO HEAVY RAINFALL ON THURSDAY
ALONG WITH FROZEN GROUND MAY LEAD TO SIGNIFICANT RUNOFF IN SOME
LOCATIONS. THUS LOCALIZED FLOODING MAY RESULT. THE TIMING WOULD BE
DURING THE DAY ON THURSDAY. AT THIS TIME THE CONFIDENCE IN FLASH
FLOODING IS NOT HIGH ENOUGH TO WARRANT A FLASH FLOOD WATCH AT THIS
TIME. NEVERTHELESS...SOME ISOLATED LOCATIONS MAY SEE PONDING OF
WATER.

THE SECOND ASPECT OF CONCERN IS POTENTIAL ICE JAM ACTIVITY AND
POSSIBLE MINOR FLOODING ON STREAMS...AGAIN SOUTH OF I-80 AND EAST OF
I-35. THE TIMING WOULD BE FROM MIDDAY THURSDAY INTO THURSDAY NIGHT.
WE ALREADY SAW ICE JAM ACTIVITY IN THIS AREA ON WEDNESDAY
EVENING...ALTHOUGH STREAM LEVELS REMAINED WELL WITHIN BANK. RUNOFF
FROM THURSDAY/S RAINFALL WILL PUSH THE STREAM LEVELS HIGHER...WITH
ICE JAMS POSSIBLY RESULTING IN LOCALLY HIGHER LEVELS. AS WITH THE
FLASH FLOODING POTENTIAL...THE CONFIDENCE IN RIVER FLOODING
OCCURRING IS NOT HIGH ENOUGH TO WARRANT A FLOOD WATCH AT THIS TIME.
NEVERTHELESS...SOME LOCAL AREAS MAY SEE SIGNIFICANT WITHIN-BANK
RISES AS WELL AS LOCALIZED FLOODING. IF FLOODING DID OCCUR...THE
WORST CASE SCENARIO WOULD INVOLVE MINOR FLOODING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
BLIZZARD WARNING FROM NOON TODAY TO 9 AM CST FRIDAY FOR BLACK
HAWK-BOONE-BREMER-BUTLER-CERRO GORDO-DALLAS-FRANKLIN-GRUNDY-
HAMILTON-HANCOCK-HARDIN-JASPER-MARSHALL-POLK-STORY-TAMA-
WINNEBAGO-WORTH-WRIGHT.

BLIZZARD WARNING FROM 9 AM THIS MORNING TO 6 AM CST FRIDAY FOR
ADAIR-AUDUBON-CALHOUN-CARROLL-CASS-CRAWFORD-EMMET-GREENE-GUTHRIE-
HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER.

WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 AM CST FRIDAY FOR
ADAMS-CLARKE-DECATUR-LUCAS-MADISON-MAHASKA-MARION-POWESHIEK-
RINGGOLD-TAYLOR-UNION-WARREN.

WIND ADVISORY FROM NOON TODAY TO 6 AM CST FRIDAY FOR APPANOOSE-
DAVIS-MONROE-WAPELLO-WAYNE.

&&

SHORT TERM...DONAVON
LONG TERM...BEERENDS
AVIATION...LEE
HYDROLOGY...ZOGG
Hazardous weather outlook, Feb 19, 9:58 PM CST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
958 PM CST WED FEB 19 2014

IAZ004>007-015>017-023>028-034>039-046>049-201200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-
958 PM CST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A LIGHT WINTRY MIX OF PRECIPITATION WILL BEGIN BY LATE TONIGHT
WITH HAZARDOUS TRAVEL POSSIBLE BY SUNRISE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A BLIZZARD WARNING IS IN EFFECT FOR THE AREA THURSDAY AND
THURSDAY NIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOWFALL AMOUNTS AND VISIBILITIES ARE
APPRECIATED THURSDAY AND THURSDAY NIGHT.

IAZ075-085-086-095>097-201200-
MAHASKA-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
958 PM CST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS WILL OCCUR OVERNIGHT. A FEW
STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO
SOME FLOODING AND ICE JAMS ALONG AREA STREAMS AND RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NON SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THURSDAY MORNING.
RAIN WILL TRANSITION TO SNOW THROUGH BY THURSDAY AFTERNOON...WITH
MINOR SNOWFALL ACCUMULATIONS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOWFALL AMOUNTS AND VISIBILITIES ARE
APPRECIATED AS WELL AS REPORTS OF ICE JAMS THURSDAY AND THURSDAY
NIGHT.

IAZ033-044-045-050-058>061-201200-
SAC-CRAWFORD-CARROLL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-
958 PM CST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS WILL OCCUR OVERNIGHT. A FEW
STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO
SOME FLOODING AND ICE JAMS ALONG AREA STREAMS AND RIVERS. THE
BIGGEST THREAT FOR ICE JAMS IS GENERALLY SOUTH OF INTERSTATE 80
AND EAST OF INTERSTATE 35.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WARNING IS IN EFFECT FOR THE AREA THURSDAY AND
THURSDAY NIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOWFALL AMOUNTS AND VISIBILITIES ARE
APPRECIATED AS WELL AS REPORTS OF ICE JAMS THURSDAY AND THURSDAY
NIGHT.

IAZ057-062-070>074-081>084-092>094-201200-
AUDUBON-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-
CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-
958 PM CST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS WILL OCCUR OVERNIGHT. A FEW
STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO
SOME FLOODING AND ICE JAMS ALONG AREA STREAMS AND RIVERS. THE
BIGGEST THREAT FOR ICE JAMS IS GENERALLY SOUTH OF INTERSTATE 80
AND EAST OF INTERSTATE 35.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA THURSDAY AND
THURSDAY NIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOWFALL AMOUNTS AND VISIBILITIES ARE
APPRECIATED AS WELL AS REPORTS OF ICE JAMS THURSDAY AND THURSDAY
NIGHT.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 9:36 AM CSTSpecial Weather StatementDMXTaylor, Union39 min
Feb 20, 9:44 AM CSTSpecial Weather StatementDMXTaylor, Union46 min
Feb 20, 9:49 AM CSTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor, Union26 min
Feb 20, 10:13 AM CSTSevere Thunderstorm WarningDMXClarke, Madison, Union32 min
Feb 20, 10:40 AM CSTSpecial Weather StatementDMXWarren50 min
Feb 20, 10:44 AM CSTSevere Thunderstorm WarningDMXMadison, Polk, Warren31 min
Feb 20, 11:10 AM CSTSpecial Weather StatementDMXPolk, Story65 min
Feb 20, 11:15 AM CSTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Wayne30 min
Feb 20, 11:28 AM CSTSpecial Weather StatementDMXGrundy, Hardin, Marshall, Story47 min
Feb 20, 11:42 AM CSTSevere Thunderstorm WarningDMXLucas, Marion, Monroe33 min
Feb 20, 12:02 PM CSTSpecial Weather StatementDMXJasper, Marion, Poweshiek43 min

Nearby

Wind Advisories in Iowa, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.